How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar, MD Your Own Question
Dr.M.D.Mazumdar, MD
Dr.M.D.Mazumdar, MD, Doctor (MD)
Category: Health
Satisfied Customers: 9033
Experience:  Twenty years experience in active private practice
1725470
Type Your Health Question Here...
Dr.M.D.Mazumdar, MD is online now
A new question is answered every 9 seconds

What are the dangers of snorting percocet? I have a relative

Customer Question

What are the dangers of snorting percocet? I have a relative that's been doing this for over a year now and I'm very worried for them. The addiction has taken hold and I'm not sure what to do for them.
Submitted: 9 years ago.
Category: Health
Expert:  Dr.M.D.Mazumdar, MD replied 9 years ago.

Hello,

Percocet is a narcotic and can affect the central nervous system. It can alter the brain chemistry and cause euphoria, making the person crave the drug. The side effects of percocet are drowsiness, inability to think properly and make responsible judgement, nausea, vomiting, depressed feeling alternating with an exaggerated feeling of wellbeing, slow breathing, disoriented movements etc.

Stopping Percocet suddenly can cause severe withdrawal symptoms. Please take your relative to a drug rehab center for de-addiction.

You can read more about the dangers of percocet addiction here:

- http://www.addictionca.com/FAQ-percocet.htm

I hope this helps.

Let me know if you need more input. If not, please click on the green"Accept" button on this page. Adding a bonus and a positive feedback will be warmly appreciated.

Dr.M.D.Mazumdar, MD and 2 other Health Specialists are ready to help you
Customer: replied 9 years ago.
I pretty much knew all of this, I was wanting more info. on the dangers of snorting the drug. I can't get them to go in rehab, however if I could describe the dangers of snorting it, they may at least stop doing that. Is it worse to snort it than to take the pill by mouth?
Expert:  Dr.M.D.Mazumdar, MD replied 9 years ago.

Hello,

Snorting the drug causes constriction of the blood vessels of the nose. In time, this will cause the tissues to degenerate and fall off. There may even be formation of a hole in the nasal septum between the two nostrils. This hole needs to be repaired by surgery.

Lack of blood supply to the tissues will cause chronic nasal infections and sinusitis.